Issue No. 02 - March-April (2017 vol. 14)
Ashok Rajaraman , Department of Mathematics, Simon Fraser University, Burnaby, BC, Canada
Joao Paulo Pereira Zanetti , Institute of Computing, Unicamp, Campinas SP, Brazil
Jan Manuch , Department of Computer Science, University of British Columbia, Vancouver, BC, Canada
Cedric Chauve , Department of Mathematics, Simon Fraser University, Burnaby, BC, Canada
Genome mapping algorithms aim at computing an ordering of a set of genomic markers based on local ordering information such as adjacencies and intervals of markers. In most genome mapping models, markers are assumed to occur uniquely in the resulting map. We introduce algorithmic questions that consider repeats, i.e., markers that can have several occurrences in the resulting map. We show that, provided with an upper bound on the copy number of repeated markers and with intervals that span full repeat copies, called repeat spanning intervals, the problem of deciding if a set of adjacencies and repeat spanning intervals admits a genome representation is tractable if the target genome can contain linear and/or circular chromosomal fragments. We also show that extracting a maximum cardinality or weight subset of repeat spanning intervals given a set of adjacencies that admits a genome realization is NP-hard but fixed-parameter tractable in the maximum copy number and the number of adjacent repeats, and tractable if intervals contain a single repeated marker.
Bioinformatics, Genomics, Extremities, Upper bound, Computational modeling, Complexity theory, Biological cells
A. Rajaraman, J. P. Zanetti, J. Manuch and C. Chauve, "Algorithms and Complexity Results for Genome Mapping Problems," in IEEE/ACM Transactions on Computational Biology and Bioinformatics, vol. 14, no. 2, pp. 418-430, 2017.